Alert archive / Arizona / Winter Storm Warnings in 2016
Winter Storm Warning 4, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this winter storm warning at Feb 1, 2016, 3:37 AM MST for Apache County, Navajo County, Arizona. It was in force for 13 hr. 12 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 1, 2016, 3:37 AM MST (10:37 UTC)
- Expired
- Feb 1, 2016, 5:00 PM MST
- In force
- 13 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 149 km from the middle of the area, began a volume at 10:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 1, 7:15 AM MST | SNOW 2 | 4 Ese Pinetop-Lakeside, AZ | |
| Feb 1, 7:35 AM MST | SNOW 2 | 2 N Mcnary, AZ | |
| Feb 1, 7:50 AM MST | SNOW 1 | Concho, AZ | |
| Feb 1, 8:00 AM MST | SNOW 3 | Navajo National Monumen, AZ | SNOWFALL REPORTED FROM KAYENTA PD OVER BLACK MESA 2 TO 3 INCHES |
| Feb 1, 8:03 AM MST | SNOW 2 | Keams Canyon, AZ | ESTIMATED 1 TO 2 INCHES OF SNOWFALL |
| Feb 1, 8:05 AM MST | SNOW 6 | Wnw Ganado, AZ | PUBLIC AND P.D. REPORTED 3 TO 6 INCHES |
| Feb 1, 8:10 AM MST | SNOW 10 | Tsaile, AZ | WINDOWROCK P.D. REPORTED 6 TO 12 INCHES OF SNOWFALL CHUSKA MOUNTAINS |
| Feb 1, 8:18 AM MST | SNOW 3 | Window Rock, AZ | ESTIMATED 2 TO 3 INCHES OF SNOWFALL |
| Feb 1, 8:33 AM MST | SNOW 7 | Alpine, AZ | ALPINE RANGER DISTRICT REPORTS 5 TO 7 INCHES OF SNOW AT 8050 FEET ELEVATION. |
| Feb 1, 12:15 PM MST | SNOW 4.3 | 4 Ese Pinetop-Lakeside, AZ | UPDATED STORM TOTAL SINCE SUNDAY EVENING... 2.3 INCHES SINCE 0700 AM REPORT |
| Feb 1, 3:55 PM MST | SNOW 4.5 | Fort Defiance, AZ | MEASURED 4.5 INCHES OF SNOWFALL AT 6800 FT ELEVATION. |
| Feb 1, 4:52 PM MST | SNOW 4.7 | 1 N Mcnary, AZ | STORM TOTAL SUNDAY NIGHT THROUGH 500 PM MST MONDAY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 890 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 387 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
475
WWUS45 KFGZ 011037
WSWFGZ
URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
337 AM MST MON FEB 1 2016
AZZ017-011900-
/O.NEW.KFGZ.WS.W.0004.160201T1037Z-160202T0000Z/
WHITE MOUNTAINS-
INCLUDING THE CITIES OF...SHOW LOW...GREER
337 AM MST MON FEB 1 2016
...WINTER STORM WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON.
* TIMING...SNOW SHOWERS...HEAVY AT TIMES...WILL CONTINUE ACROSS
THE WHITE MOUNTAINS TODAY.
* GENERAL EVENT TOTAL SNOW ACCUMULATIONS...5 TO 12 INCHES ABOVE
6000 FEET WITH 12 TO 18 INCHES ABOVE 7500 FEET. SEE DETAILS
BELOW OR CONSULT POINT SPECIFIC FORECAST AT:
WEATHER.GOV/FLAGSTAFF.
* SNOWFALL FORECAST FROM 3 AM MST TODAY UNTIL 5 PM MST TODAY...
ALPINE 6 TO 10 INCHES PINETOP-LKSIDE 6 TO 10 INCHES
SHOW LOW 4 TO 6 INCHES WHITERIVER 1 TO 3 INCHES
* OTHER IMPACTS...SOUTHWEST WINDS GUSTING TO 40 MPH COMBINED WITH
HEAVY SNOW WILL CAUSE WHITEOUT CONDITIONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING...DUE TO SIGNIFICANT AMOUNTS OF SNOW AND
STRONG WINDS PRODUCING LIMITED VISIBILITIES.
DRIVING WILL BE EXTREMELY DANGEROUS DURING THIS STORM. FOR THE
LATEST ROAD CONDITIONS AND CLOSURES...CALL THE ADOT FREEWAY
MANAGEMENT SYSTEM AT 1 888 411 7623 OR VISIT THEIR WEB SITE AT
WWW.AZ511.COM.
ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.
&&
$$
AZZ004-006>009-011-015-016-018-038-039-011900-
/O.NEW.KFGZ.WW.Y.0004.160201T1037Z-160202T0000Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-WESTERN MOGOLLON RIM-
EASTERN MOGOLLON RIM-NORTHERN GILA COUNTY-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...
GRAND CANYON VILLAGE...VALLE...PRESCOTT...WINDOW ROCK...GANADO...
FLAGSTAFF...HAPPY JACK...PAYSON...SEDONA
337 AM MST MON FEB 1 2016
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON ABOVE 4000 FEET...
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON.
* TIMING...SNOW SHOWERS...HEAVY AT TIMES...WILL CONTINUE ACROSS
THE ADVISORY AREA THROUGH THIS AFTERNOON.
* GENERAL EVENT TOTAL SNOW ACCUMULATIONS...4 TO 12 INCHES ABOVE
5000 FEET...WITH LOCALLY HIGHER AMOUNTS. SEE DETAILS BELOW OR
CONSULT POINT SPECIFIC FORECAST AT: WEATHER.GOV/FLAGSTAFF.
* SNOWFALL FORECAST FROM 3 AM MST TODAY UNTIL 5 PM MST TODAY...
DONEY PARK 4 TO 6 INCHES FLAGSTAFF 5 TO 9 INCHES
FOREST LAKES 11 TO 17 INCHES FREDONIA 1 TO 2 INCHES
GANADO 3 TO 5 INCHES GRAND CANYON 4 TO 8 INCHES
HEBER-OVERGAARD 4 TO 6 INCHES JACOB LAKE 4 TO 6 INCHES
KYKOTSMOVI 1 TO 2 INCHES NORTH RIM 5 TO 9 INCHES
PAYSON 2 TO 4 INCHES PINE-STRAWBERRY 5 TO 9 INCHES
PRESCOTT VALLEY 1 TO 3 INCHES PRESCOTT 3 TO 5 INCHES
SEDONA 1 TO 3 INCHES SELIGMAN 2 TO 4 INCHES
SHONTO 2 TO 4 INCHES VALLE 2 TO 4 INCHES
WILLIAMS 5 TO 9 INCHES WINDOW ROCK 2 TO 4 INCHES
* OTHER IMPACTS...SOUTHWEST WINDS GUSTING TO 40 MPH COMBINED WITH
HEAVY SNOW WILL CAUSE WHITEOUT CONDITIONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF FALLING
SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES.
PLAN EXTRA TIME FOR TRAVEL...AND USE CAUTION WHILE DRIVING. FOR
THE LATEST ROAD CONDITIONS AND CLOSURES...CALL THE ADOT FREEWAY
MANAGEMENT SYSTEM AT 1 888 411 7623 OR VISIT THEIR WEB SITE AT
WWW.AZ511.COM.
ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.
&&
$$2 follow-up statements
786
WWUS45 KFGZ 011847
WSWFGZ
URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1147 AM MST MON FEB 1 2016
AZZ017-020000-
/O.CON.KFGZ.WS.W.0004.000000T0000Z-160202T0000Z/
WHITE MOUNTAINS-
INCLUDING THE CITIES OF...SHOW LOW...GREER
1147 AM MST MON FEB 1 2016
...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...
* TIMING...LIGHT TO MODERATE SNOW SHOWERS WILL CONTINUE ACROSS
THE WHITE MOUNTAINS THROUGH THE AFTERNOON. LIGHT SNOW SHOWERS
WILL PERSIST INTO THE EARLY EVENING...BUT WILL QUICKLY TAPER
OFF.
* GENERAL EVENT TOTAL SNOW ACCUMULATIONS...5 TO 12 INCHES ABOVE
6000 FEET WITH 12 TO 18 INCHES ABOVE 7500 FEET. SEE DETAILS
BELOW OR CONSULT POINT SPECIFIC FORECAST AT:
WEATHER.GOV/FLAGSTAFF.
* ADDITIONAL SNOWFALL FROM 11 AM MST TODAY UNTIL 5 PM MST
TODAY...
ALPINE 1 TO 3 INCHES PINETOP-LKSIDE 1 TO 2 INCHES
SHOW LOW 1 TO 2 INCHES WHITERIVER 1 TO 2 INCHES
* OTHER IMPACTS...SOUTHWEST WINDS GUSTING TO 30 MPH COMBINED WITH
MODERATE SNOWFALL WILL CAUSE WHITEOUT CONDITIONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING...DUE TO SIGNIFICANT AMOUNTS OF SNOW AND
STRONG WINDS PRODUCING LIMITED VISIBILITIES.
DRIVING WILL BE EXTREMELY DANGEROUS DURING THIS STORM. FOR THE
LATEST ROAD CONDITIONS AND CLOSURES...CALL THE ADOT FREEWAY
MANAGEMENT SYSTEM AT 1 888 411 7623 OR VISIT THEIR WEB SITE AT
WWW.AZ511.COM.
ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.
&&
$$
AZZ004-006>009-011-015-016-018-038-039-020000-
/O.CON.KFGZ.WW.Y.0004.000000T0000Z-160202T0000Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-WESTERN MOGOLLON RIM-
EASTERN MOGOLLON RIM-NORTHERN GILA COUNTY-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...
GRAND CANYON VILLAGE...VALLE...PRESCOTT...WINDOW ROCK...GANADO...
FLAGSTAFF...HAPPY JACK...PAYSON...SEDONA
1147 AM MST MON FEB 1 2016
...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON ABOVE 4000 FEET...
* TIMING...FREQUENT LIGHT TO MODERATE SNOW SHOWERS WILL CONTINUE
THROUGH THE AFTERNOON. ACTIVITY WILL QUICKLY TAPER OFF THIS
EVENING.
* GENERAL EVENT TOTAL SNOW ACCUMULATIONS...4 TO 12 INCHES ABOVE
5000 FEET...WITH LOCALLY HIGHER AMOUNTS. SEE DETAILS BELOW OR
CONSULT POINT SPECIFIC FORECAST AT: WEATHER.GOV/FLAGSTAFF.
* ADDITIONAL SNOWFALL FROM 11 AM MST TODAY UNTIL 5 PM MST
TODAY...
DONEY PARK 1 TO 2 INCHES FLAGSTAFF 1 TO 3 INCHES
FOREST LAKES 1 TO 3 INCHES GANADO 1 TO 2 INCHES
GRAND CANYON 1 TO 2 INCHES HEBER-OVERGAARD 1 TO 2 INCHES
JACOB LAKE 1 TO 2 INCHES PAYSON 1 TO 2 INCHES
PINE-STRAWBERRY 1 TO 3 INCHES PRESCOTT 1 TO 2 INCHES
SEDONA 1 TO 2 INCHES SHONTO 1 TO 2 INCHES
VALLE 1 TO 2 INCHES WILLIAMS 1 TO 2 INCHES
WINDOW ROCK 1 TO 2 INCHES
* OTHER IMPACTS...SOUTHWEST WINDS GUSTING TO 40 MPH COMBINED
WITH HEAVY SNOW WILL CAUSE WHITEOUT CONDITIONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF FALLING
SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES.
PLAN EXTRA TIME FOR TRAVEL...AND USE CAUTION WHILE DRIVING. FOR
THE LATEST ROAD CONDITIONS AND CLOSURES...CALL THE ADOT FREEWAY
MANAGEMENT SYSTEM AT 1 888 411 7623 OR VISIT THEIR WEB SITE AT
WWW.AZ511.COM.
ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.
&&
$$974 WWUS45 KFGZ 020010 WSWFGZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 510 PM MST MON FEB 1 2016 AZZ017-020300- /O.EXP.KFGZ.WS.W.0004.000000T0000Z-160202T0000Z/ /O.NEW.KFGZ.WS.W.0005.160202T0010Z-160202T0300Z/ WHITE MOUNTAINS- INCLUDING THE CITIES OF...SHOW LOW...GREER 510 PM MST MON FEB 1 2016 ...WINTER STORM WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CONTINUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING...LIGHT TO MODERATE SNOW SHOWERS WILL CONTINUE ACROSS THE WHITE MOUNTAINS THROUGH THE EVENING. LIGHT SNOW SHOWERS WILL PERSIST INTO THE EARLY EVENING...BUT WILL QUICKLY TAPER OFF. * GENERAL EVENT TOTAL SNOW ACCUMULATIONS...5 TO 12 INCHES ABOVE 6000 FEET WITH 12 TO 18 INCHES ABOVE 7500 FEET. SEE DETAILS BELOW OR CONSULT POINT SPECIFIC FORECAST AT: WEATHER.GOV/FLAGSTAFF. * OTHER IMPACTS...GUSTY SOUTHWEST WINDS WILL COMBINE WITH MODERATE SNOWFALL TO CAUSE PERIODS OF WHITEOUT CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING...DUE TO SIGNIFICANT AMOUNTS OF SNOW AND STRONG WINDS PRODUCING LIMITED VISIBILITIES. DRIVING WILL BE EXTREMELY DANGEROUS DURING THIS STORM. FOR THE LATEST ROAD CONDITIONS AND CLOSURES...CALL THE ADOT FREEWAY MANAGEMENT SYSTEM AT 1 888 411 7623 OR VISIT THEIR WEB SITE AT WWW.AZ511.COM. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ011-016-018-020300- /O.EXP.KFGZ.WW.Y.0004.000000T0000Z-160202T0000Z/ /O.NEW.KFGZ.WW.Y.0005.160202T0010Z-160202T0300Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-EASTERN MOGOLLON RIM- NORTHERN GILA COUNTY- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...HAPPY JACK... PAYSON 510 PM MST MON FEB 1 2016 ...WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 8 PM MST THIS EVENING ABOVE 4000 FEET... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CONTINUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING...FREQUENT LIGHT TO MODERATE SNOW SHOWERS WILL CONTINUE THROUGH THIS EVENING. ACTIVITY WILL QUICKLY TAPER OFF OVERNIGHT. * GENERAL EVENT TOTAL SNOW ACCUMULATIONS...4 TO 12 INCHES ABOVE 5000 FEET...WITH LOCALLY HIGHER AMOUNTS. SEE DETAILS BELOW OR CONSULT POINT SPECIFIC FORECAST AT: WEATHER.GOV/FLAGSTAFF. * OTHER IMPACTS...GUSTY SOUTHWEST WINDS WILL COMBINE WITH MODERATE SNOW TO CAUSE PERIODS OF WHITEOUT CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF FALLING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. PLAN EXTRA TIME FOR TRAVEL...AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS AND CLOSURES...CALL THE ADOT FREEWAY MANAGEMENT SYSTEM AT 1 888 411 7623 OR VISIT THEIR WEB SITE AT WWW.AZ511.COM. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ004-006>009-015-038-039-020115- /O.EXP.KFGZ.WW.Y.0004.000000T0000Z-160202T0000Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- WESTERN MOGOLLON RIM-OAK CREEK AND SYCAMORE CANYONS- BLACK MESA AREA- 510 PM MST MON FEB 1 2016 ...WINTER WEATHER ADVISORY HAS EXPIRED... SNOWFALL IS EXPECTED TO DIMINISH OVER THE NEXT COUPLE OF HOURS. HOWEVER...EXPECT HAZARDOUS WINTER DRIVING CONDITIONS TO CONTINUE DUE TO ICY AND SNOW PACKED ROADWAYS. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this winter storm warning went out at Jan 31, 9:55 PM MST, 5 hours 42 minutes earlier.
Area forecast discussion, Jan 31, 9:55 PM MST, 5 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 955 PM MST SUN JAN 31 2016 .SYNOPSIS...A COLD AND WINDY STORM SYSTEM WILL AFFECT NORTHERN ARIZONA THROUGH MONDAY WITH WIDESPREAD PRECIPITATION...GUSTY WINDS...AND FALLING SNOW LEVELS. CLEARING FROM WEST TO EAST IS EXPECTED BY TUESDAY...WITH DRY AND GRADUALLY WARMING DAYTIME TEMPERATURES THROUGH THE END OF THE WEEK. && .DISCUSSION...A WINTER STORM IS CURRENTLY IMPACTING PORTIONS OF NORTHERN ARIZONA. SNOW HAS BEEN OBSERVED OVER HIGHER TERRAIN FROM FLAGSTAFF WESTWARD ABOVE 6500 FEET. RAIN HAS BEEN OBSERVED BELOW 6500 FEET. IN ADDITION, ISOLATED THUNDERSTORMS HAVE BEEN OBSERVED, WITH THE MAJORITY OF ACTIVITY OCCURRING ACROSS YAVAPAI AND NORTHERN GILA COUNTIES. THE SURFACE COLD FRONT, ORIENTED FROM NORTH TO SOUTH, IS CURRENTLY DRAPED ACROSS CENTRAL COCONINO AND YAVAPAI COUNTIES. THIS FRONT WILL QUICKLY SLIDE EASTWARD OVERNIGHT. THE BOUNDARY IS FORECAST TO PASS FLAGSTAFF NOW, WINSLOW BETWEEN 11 PM AND 12 AM, SHOW LOW BETWEEN 12 AND 1 AM AND WINDOW ROCK AROUND 2 AM. THE HEAVIEST SNOWFALL IS EXPECTED TO OCCUR ALONG AND JUST BEHIND THE FRONT. CHALLENGING WINTER DRIVING CONDITIONS IN SNOW AND BLOWING SNOW IS A GUARANTEE. SNOW LEVELS WILL QUICKLY DROP BEHIND THE FRONT, WITH SNOW LEVELS AS LOW AS 3000 FEET BY MONDAY MORNING. FOR EXPECTED SNOW AMOUNTS AT ANY GIVEN LOCATION, PLEASE CONSULT THESE WINTER WX PRODUCTS, OUR WEATHER STORY GRAPHICS, AND POINT-AND-CLICK FORECASTS VIA OUR WEBSITE AT WEATHER.GOV/FLAGSTAFF. DURING THE DAY ON MONDAY...MODERATE TO HEAVY SNOW SHOWERS WILL BRING ADDITIONAL SNOW ACCUMULATION ALONG WITH STRONG GUSTY SOUTHWEST WINDS - AGAIN CAUSING BLOWING AND DRIFTING SNOW. SNOWFALL RATES ARE FORECAST TO DECREASE LATE MONDAY AFTERNOON AND EVENING AS THE SYSTEM MOVES FARTHER EASTWARD. VERY COLD, BUT DRIER WEATHER IS ANTICIPATED TO DEVELOP ON TUESDAY, WITH DAYTIME TEMPS GRADUALLY GETTING WARMER FOR WEDNESDAY THROUGH THE END OF THE WEEK. && .AVIATION...FOR THE 06Z PACKAGE...EXPECT WORSENING CONDITIONS TONIGHT. ALL AREAS WILL EXPERIENCE WDSPRD MVFR/IFR DUE TO SN/RA WITH OCCASIONAL LIFR IN HEAVY SNOW. ISOLATED EMBEDDED TS WILL CONTINUE THROUGH 09Z. SNOW LEVELS WILL FALL OVERNIGHT WITH AREAS OF LOWER ELEVATION MODERATE RAIN...BUT MAINLY MODERATE TO HEAVY SNOW AND BLOWING SNOW THROUGH 00Z TUE. PRECIPITATION WILL TRANSITION FROM SHOWERY THIS EVENING...TO STRATIFORM TONIGHT...BACK TO SHOWERY ON MONDAY. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...WINTER WEATHER ADVISORY UNTIL 5 PM MST MONDAY FOR AZZ008-009-018. WINTER STORM WARNING UNTIL 5 PM MST MONDAY FOR AZZ004-006-007- 011-015>017-039. && PUBLIC...RR AVIATION...SUK FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Feb 1, 1:16 AM MST, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 116 AM MST MON FEB 1 2016 AZZ004>018-037>040-020130- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 116 AM MST MON FEB 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TONIGHT A STRONG PACIFIC STORM WILL IMPACT ARIZONA. EXPECT SOUTHWEST WIND GUSTS TO 45 MPH ACROSS MUCH OF THE NORTHLAND. RAIN AND SNOW SHOWERS WILL INTENSIFY AND INCREASE ACROSS NORTHERN ARIZONA THIS EVENING AND OVERNIGHT. HAZARDOUS DRIVING CONDITIONS ARE LIKELY FOR AREAS ABOVE 5000 FEET DUE TO SNOW AND STRONG WINDS. THE WINTER STORM WARNINGS HAVE BEEN DOWNGRADED TO SNOW ADVISORIES...AND REMAIN IN EFFECT FOR MANY AREAS ABOVE 4000 FEET. CONSULT YOUR POINT AND CLICK FORECAST AT WEATHER.GOV/FLAGSTAFF OR PHXWSWFGZ FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ON MONDAY...WIDESPREAD PRECIPITATION IS EXPECTED...WITH SNOW LEVELS FALLING TO AROUND 3000 FEET...AND SIGNIFICANT SNOW ACCUMULATIONS ABOVE 4000 FEET. THE SNOW ADVISORIES CONTINUE THROUGH 5 PM MONDAY. SCATTERED SNOW SHOWERS TO CONTINUE MONDAY NIGHT ACROSS THE NORTHEAST QUARTER OF ARIZONA. CLEARING MOVES IN RAPIDLY FROM WEST TO EAST TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.
In the hours before
Special weather statement, Jan 31, 10:17 PM MST, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1017 PM MST SUN JAN 31 2016 AZZ015-010545- WESTERN MOGOLLON RIM- 1017 PM MST SUN JAN 31 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COCONINO COUNTY UNTIL 1045 PM MST... AT 1016 PM MST...DOPPLER RADAR WAS TRACKING A STRONG LINE OF THUNDERSTORMS OVER FLAGSTAFF...MOVING NORTHEAST AT 20 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE...FLAGSTAFF...KACHINA VILLAGE...AND DONEY PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3506 11169 3516 11178 3544 11153 3518 11128 TIME...MOT...LOC 0516Z 240DEG 65KT 3519 11159 RR
Local storm report, Feb 1, 12:23 AM MST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1223 AM MST MON FEB 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM SNOW FLAGSTAFF AIRPORT 35.14N 111.67W
02/01/2016 M2.4 INCH COCONINO AZ NWS EMPLOYEE
2.4 INCHES OF NEW SNOW AS OF MIDNIGHT.
&&
EVENT NUMBER FGZ1600117
CLMThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 7:44 PM MST | Special Weather Statement | FGZ | 31 min | |
| Jan 31, 10:17 PM MST | Special Weather Statement | FGZ | 28 min | |
| Feb 1, 3:37 AM MST | Winter Weather Advisory | FGZ | Apache, Coconino, Gila, Navajo, Yavapai | 13 hr |
Nearby
Winter Storm Warnings in Arizona, 2016Every winter storm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.